Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Taking birth control pill. Have abnormal bleeding, constant cold, mood swings. Want insight

Hi Doctor, I m having a few issues with my health at the moment and I can t tell if it s extreme coincidence they re all happening at the same time or whether something more serious is happening. My first issue (and what I think is the most important) is that I ve been taking the pill for almost a year and a half now and I m getting some abnormal bleeding . I missed a couple (not in a row) over Christmas and I got my period early and it s still here nearly two weeks later. I skipped the sugar pills and just continued active pills as the pack and doctors suggest. It s mostly concerning as I m getting an IUD inserted in a weeks time, so I want to know if I have to cancel my appointment. My second issue is that I ve had a cold for near two months. This is not that abnormal for myself, I work in an environment where I often have colds all year round, but this one is getting on my nerves. I ve been healthy recently and have started exercising and eating better and thought I was getting better (I went without a cold for a while, which was strange to me) but now it s back and I just can t kick it. My final issue is my mood. I m aware PMS etc can change your mood, but this is serious mood swings unlike I ve ever had. I have lost all my motivation for my studies and don t want to be anywhere near people at all. I am overtired (which could be the cold) and thoughts are keeping me up most of the night, making me extremely fatigued. I m hoping you can give me some insight as to what is going on, and hopefully some tips to make myself better. I m normally a very cheery, energetic person.
Asked On : Tue, 8 Jan 2013
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
Mar 2013
thanks for writing in.
Missing a pill, and even otherwise, on birth control pills, it is not rare to have irregular/abnormal bleeding or spotting.
Do not cancel your appointment, as even with mild spotting, IUD can be inserted, but do not do it pre menstrually, as IUD is best inserted after a period is over.
Regarding your mood swings, frequent colds, tiredness etc., please take vitamin C and vitamin D supplements.
Also get your thyroid profile checked.
Do away with any stress/ anxiety /emotional upheaval.
You can try yoga / relaxation breathing/ meditation.
Also, eat healthy, eat right and exercise in moderation
Take care.
Answered: Tue, 8 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor